MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 48MM F/IM NAIL-STER; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 48MM F/IM NAIL-STER; SCREW, FIXATION, BONE
Model Number 04.005.538S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Date when non-union began is unknown device is not expected to return.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a right open reduction internal fixation (orif) of a proximal femur fracture using a trochanteric fixation nail - advance (tfna) on (b)(6) 2017.Postoperatively, a non-union was identified on a routine follow-up x-ray.Patient was asymptomatic (no complaints of pain or discomfort).The patient did not heal due to lateral cortex portion of the femur bone was missing because of the complex fracture pattern.The patient underwent a revision on (b)(6) 2018 and received a right total hip replacement.All the removed implants were intact.There were no issues during the revision and no surgical time delay.The patient status was stable.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record review was performed for the subject device: manufacturing location: monument ; manufacturing date: 04-apr-2017 ; expiration date: 28-feb-2026.Part #: 04.005.538s, lot#: h329987 (sterile) - 5.0mm ti locking screw w/t25 stardrive 48mm f/im nail - sterile.Quantity 137.Inspection sheet for whirl thread, vibe, flute final inspection met inspection acceptance criteria.Component parts reviewed: part 04.005.538.999 lot: h275434.5.0mm ti screw blank 48mm.Raw material for ti received from dynamet incorporated.Product certificate for ti received from dynamet meet specification.Raw material receiving/putaway checklist meets requirement.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Scn: ¿sterility documentation was reviewed and determined to be conforming.¿ device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 48MM F/IM NAIL-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7440858
Report Number2939274-2018-51810
Device Sequence Number1055733
Product Code HWC
UDI-Device Identifier10886982086075
UDI-Public(01)10886982086075
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number04.005.538S
Device Catalogue Number04.005.538S
Device Lot NumberH329987
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;